×

zbMATH — the first resource for mathematics

The egodic theorem along a \(q\)-multiplicative sequence. (Le théorème ergodique le long d’une suite \(q\)-multiplicative.) (French) Zbl 0818.28006
The authors study in this paper the \(q\)-multiplicative sequences as weight sequences for the ergodic theorem. We recall that a \(q\)- multiplicative sequence has the following property: \(\forall t\geq 1\), \(\forall a\geq 0\), \(\forall b< q^ t\), \(u(aq^ t+ b)= u(aq^ t) u(b)\).
The authors first show that the fibers of a \(q\)-multiplicative sequence with modulus 1 and taking only finitely many values are universally good for the ergodic theorem, i.e.: if \(\lambda\) is such that the set \(u^{- 1}(\lambda)= \{n_ 1< n_ 2< n_ 3\cdots\}\) is not empty, then, for every probability space \((\Omega, {\mathcal A}, \mu)\), for every measurable and measure-preserving map \(T\) of \(\Omega\) and for every \(f\in L^ 1(\mu)\) the sequence \(({1\over N} \sum^ N_{k= 1} f\circ T^ n k)\) converges in \(L^ 1(\mu)\) and almost everywhere.
Their second main result reads as follows: Let \(u\) be a \(q\)- multiplicative sequence taking its values in a closed subgroup \(G\) of \(\{| z|= 1\}\) such that for every non-trivial character \(\chi\) of \(G\) the sequence \(\chi(u)\) has an empty spectrum. Then, for every probability space \((\Omega, {\mathcal A}, \mu)\), for every measurable measure-preserving map \(T\), for every \(f\in L^ 1(\mu)\) and for every continuous function \(w\) on \(G\), the sequence \({1\over N} \sum^{N- 1}_{k= 0} w(u(h)) f\circ T^ h\) converges in \(L^ 1(\mu)\) and almost everywhere. Furthermore, if \(\int_ G w(g) dg= 0\), then this sequence tends to 0.
Note that a recent preprint of the first two authors gives more precise results.

MSC:
28D05 Measure-preserving transformations
11K70 Harmonic analysis and almost periodicity in probabilistic number theory
11B83 Special sequences and polynomials
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] R. Bellman et H.N. Shapiro : A problem in additive number theory . Ann. of Math. 49 (1948) 333-340. · Zbl 0031.25401
[2] A. Bellow et V. Losert : The weighted pointwise ergodic theorem and the individual ergodic theorem along subsequences . Trans. Amer. Math. Soc. 288 (1985) 307-345. · Zbl 0619.47004
[3] J. Besineau : Indépendance statistique d’ensembles liés à la somme des chiffres . Acta. Arith. 20 (1972) 401-416. · Zbl 0252.10052
[4] J. Bourgain : Temps de retour pour les systèmes dynamiques . C.R. Acad. Sci. Paris, t. 306, série I (1988) 483-485. · Zbl 0655.58022
[5] J. Bourgain : Pointwise ergodic theorems for arithmetic sets . Publ. Math. IHES 69 (1989) 5-45. · Zbl 0705.28008
[6] J. Bourgain , H. Furstenberg , Y. Katznelson et D. Ornstein : Return times of dynamical systems, en appendice à [Bou2] .
[7] A. Brunel et M. Keane : Ergodic theorems for operator sequences . Z. Wahrscheinlichkeitstheorie verw. Geb. 12 (1969) 231-240. · Zbl 0187.00904
[8] J.P. Conze : Equirépartition et ergodicité de transformations cylindriques. Séminaire de probabilité . Université de Rennes, 1976.
[9] J. Coquet : Contribution à l’étude harmonique des suites arithmétiques . Thèse d’Etat, Orsay, 1978. · Zbl 0462.10040
[10] J. Coquet , T. Kamae et M. Mendès-France : Sur la mesure spectrale de certaines suites arithmétiques . Bull. Soc. Math. France 105 (1977) 369-384. · Zbl 0383.10035
[11] H. Delange : Sur les fonctions q-additives ou q-multiplicatives . Acta Arith. 21 (1972) 285-298. · Zbl 0219.10062
[12] H. Furstenberg : Strict ergodicity and transformations of the torus . Amer. J. Math. 83 (1961) 573-601. · Zbl 0178.38404
[13] H. Furstenberg : Recurrence in Ergodic Theory and Combinatorial Number Theory . Princeton University Press (1981). · Zbl 0459.28023
[14] A.O. Guelfond : Sur les nombres qui ont des propriétés additives et multiplicatives données . Acta Arith. 13 (1968) 259-265. · Zbl 0155.09003
[15] M. Keane : Generalized Morse sequences . Z. Wahrscheinlichkeitstheorie verw. Geb. 10 (1968) 335-353. · Zbl 0162.07201
[16] U. Krengel : Ergodic Theorems . De Gruyter Studies in Mathematics 6 (1985). · Zbl 0575.28009
[17] E. Lesigne : Résolution d’une équation fonctionnelle . Bull. Soc. Math. France 112 (1984) 177-196. · Zbl 0595.28019
[18] P. Liardet : Regularities of distribution . Compositio Math. 61 (1987) 267-293. · Zbl 0619.10053
[19] P. Liardet : Propriétés harmoniques de la numération, suivant Jean Coquet. Colloque de Théorie Analytique des Nombres ”Jean Coquet” . Publications Mathématiques d’Orsay, Orsay (1988). · Zbl 0713.11054
[20] P. Liardet : Répartition et ergodicité . Séminaire Delange-Pisot-Poitou (théorie des nombres) 19e année. 1977/78. n^\circ 10. · Zbl 0392.10048
[21] J.C. Martin : Generalized Morse sequences on n symbols . Proc. Amer. Math. Soc. 54 (1976) 379-383. · Zbl 0317.54054
[22] M. Mendes-France : Les suites à spectre vide et la répartition modulo 1 . J. Number Th. 5 (1973) 1-15. · Zbl 0252.10033
[23] B. Mossé : q-Adic spectral analysis of some arithmetic sequences . Theo. Comp. Sci. 65 (1989) 249-263. · Zbl 0679.10044
[24] M. Queffélec : Mesures spectrales associées à certaines suites arithmétiques . Bull. Soc. Math. France 107 (1979) 385-421. · Zbl 0435.42007
[25] J.P. Thouvenot : La convergence presque sûre des moyennes ergodiques suivant certaines sous-suites d’entiers . Sém. Bourbaki, 1989-90 n^\circ 719. · Zbl 0737.28007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.